To read the full version of this content please select one of the options below:

A new algorithm based on modified trigonometric cubic B-splines functions for nonlinear Burgers’-type equations

Ram Jiwari (Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee, India)
Ali Saleh Alshomrani (Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah, Saudi Arabia)

International Journal of Numerical Methods for Heat & Fluid Flow

ISSN: 0961-5539

Article publication date: 7 August 2017

Abstract

Purpose

The main aim of the paper is to develop a new B-splines collocation algorithm based on modified cubic trigonometric B-spline functions to find approximate solutions of nonlinear parabolic Burgers’-type equations with Dirichlet boundary conditions.

Design/methodology/approach

A modification is made in cubic trigonometric B-spline functions to handle the Dirichlet boundary conditions and an algorithm is developed with the help of modified cubic trigonometric B-spline functions. The proposed algorithm reduced the Burgers’ equations into a system of first-order nonlinear ordinary differential equations in time variable. Then, strong stability preserving Runge-Kutta 3rd order (SSP-RK3) scheme is used to solve the obtained system.

Findings

A different technique based on modified cubic trigonometric B-spline functions is proposed which is quite different from to the schemes developed in Abbas et al. (2014) and Nazir et al. (2016), and the developed algorithms are free from linearization process and finite difference operators.

Originality/value

To the best knowledge of the authors, this technique is novel for solving nonlinear partial differential equations, and the new proposed technique gives better results than the results discussed in Ozis et al. (2003), Kutluay et al. (1999), Khater et al. (2008), Korkmaz and Dag (2011), Kutluay et al. (2004), Rashidi et al. (2009), Mittal and Jain (2012), Mittal and Jiwari (2012), Mittal and Tripathi (2014), Xie et al. (2008) and Kadalbajoo et al. (2005).

Keywords

Citation

Jiwari, R. and Alshomrani, A.S. (2017), "A new algorithm based on modified trigonometric cubic B-splines functions for nonlinear Burgers’-type equations", International Journal of Numerical Methods for Heat & Fluid Flow, Vol. 27 No. 8, pp. 1638-1661. https://doi.org/10.1108/HFF-05-2016-0191

Publisher

:

Emerald Publishing Limited

Copyright © 2017, Emerald Publishing Limited